Managing Drug Interactions in Cancer Therapy: A Guide for the Advanced Practitioner
Christopher J. Campen,(1) PharmD, BCOP, Wendy H. Vogel,(2) MSN, FNP, AOCNP®, and Pooja J. Shah,(3) PharmD, BCPS
From (1)Greenville Health System Cancer Institute—Pharmacy, Greenville, South Carolina; (2)Wellmont Cancer Institute, Kingsport, Tennessee; (3)Department of Pharmacy, Wake Forest Baptist Health Medical Center, Winston-Salem, North Carolina
Authors’ disclosures of potential conflicts of interest are found at the end of this article.
Christopher J. Campen, PharmD, BCOP, Greenville Health System Cancer Institute—Pharmacy, 65 International Drive, Greenville, SC 29609.
J Adv Pract Oncol 2017;8:609–620 |
© 2017 Harborside Press®
Mrs. P is a 30-year-old woman who presented to our bone marrow transplant program with myelodysplastic syndrome (MDS). She received a haploidentical allogeneic stem cell transplant with a conditioning regimen consisting of busulfan and cyclophosphamide. This treatment was followed by post-transplant immunosuppression for graft-versus-host disease (GVHD) with cyclophosphamide, mycophenolate mofetil (MMF), and tacrolimus (see Table 1 for medication list). Tacrolimus levels were monitored twice a week with adjustment to a goal range of between 5 and 10 ng/mL. We initiated tacrolimus at a dose of 0.03 mg/kg by mouth twice daily (rounded to 2 mg by mouth twice daily). Drug interactions were assessed by the clinical pharmacist prior to admission, routinely with medication changes, and then upon discharge.
For access to the full length article, please sign in